Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 21, 2009, 1:14 PM CDT for 13 counties in Kansas. It took effect at Mar 22, 2009, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 1:14 PM CDT (18:14 UTC)
- In effect from
- Mar 22, 2009, 11:00 AM CDT
- Expired
- Mar 22, 2009, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 211814 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 114 PM CDT SAT MAR 21 2009 ...STRONG AND GUSTY WINDS EXPECTED SUNDAY... .AN INTENSE STORM SYSTEM WILL BEGIN TO DEVELOP ACROSS THE HIGH PLAINS ON SUNDAY. AHEAD OF THIS SYSTEM THE TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF KANSAS WILL INCREASE FOR THE AFTERNOON HOURS SUNDAY. THIS WILL LEAD TO STRONG SOUTHERY WINDS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. KSZ032-033-047-048-050-067-082-083-091-092-220215- /O.NEW.KICT.WI.Y.0010.090322T1600Z-090323T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 114 PM CDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS FOR SUNDAY AFTERNOON. THIS TIGHT GRADIENT WILL INCREASE SOUTHERLY WIND SPEEDS TO 25 TO 35 MPH FOR AREAS TO THE WEST OF INTERSTATE 135. SOME GUSTS TO AS HIGH AS 45 MPH ARE POSSIBLE IN THE LATE AFTERNOON HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
5 follow-up statements
000 WWUS73 KICT 220002 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT SAT MAR 21 2009 KSZ049-051-068-220930- /O.EXA.KICT.WI.Y.0010.090322T1600Z-090323T0100Z/ SALINE-MCPHERSON-HARVEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON 702 PM CDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. SUSTAINED SOUTH AROUND 30 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND PERSIST INTO SUNDAY EVENING. DRIVERS ON I-70 AND OTHER EAST-WEST HIGHWAYS WILL NEED TO BE ALERT AND USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-067-082-083-091-092-220930- /O.CON.KICT.WI.Y.0010.090322T1600Z-090323T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-SEDGWICK- HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON 702 PM CDT SAT MAR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY... SUSTAINED SOUTH OF 30 TO 35 MPH...WITH GUSTS OVER 40 MPH...ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND PERSIST INTO SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED WEST OF HIGHWAY 14... FROM LINCOLN TO NEAR KINGMAN. DRIVERS ON I-70 AND OTHER EAST-WEST HIGHWAYS WILL NEED TO BE ALERT AND USE EXTRA CAUTION. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY. A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS FOR SUNDAY AFTERNOON. THIS TIGHT GRADIENT WILL INCREASE SOUTHERLY WIND SPEEDS TO 25 TO 35 MPH FOR AREAS TO THE WEST OF INTERSTATE 135. SOME GUSTS TO AS HIGH AS 45 MPH ARE POSSIBLE IN THE LATE AFTERNOON HOURS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
000 WWUS73 KICT 220818 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-221630- /O.CON.KICT.WI.Y.0010.090322T1600Z-090323T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 318 AM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED TO DEVELOP BY MIDDAY...AND PERSIST INTO EARLY THIS EVENING. DRIVERS ON I-70 AND OTHER EAST-WEST HIGHWAYS WILL NEED TO BE ALERT FOR CROSS WINDS AND USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
000 WWUS73 KICT 221608 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1107 AM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-230015- /O.CON.KICT.WI.Y.0010.000000T0000Z-090323T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1107 AM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH ARE EXPECTED TO DEVELOP AROUND MIDDAY AND PERSIST THROUGH EARLY THIS EVENING. DRIVERS ON I-70 AND OTHER EAST-WEST ORIENTED HIGHWAYS WILL NEED TO BE ALERT FOR CROSS WINDS AND USE EXTRA CAUTION...ESPECIALLY THOSE TRAVELING IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
000 WWUS73 KICT 222025 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-230430- /O.NEW.KICT.WI.Y.0011.090323T1300Z-090324T0000Z/ /O.CON.KICT.WI.Y.0010.000000T0000Z-090323T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 325 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...ARE LIKELY THROUGH EARLY THIS EVENING. ON MONDAY...SOUTH WINDS MAY BE EVEN STRONGER. SUSTAINED SPEEDS OF 30 TO 40 MPH...WITH GUSTS THAT MAY REACH 50 MPH...ARE LIKELY ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. && $$ KSZ052-053-069>072-093>096-098>100-230430- /O.NEW.KICT.WI.Y.0011.090323T1300Z-090324T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 325 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY. SOUTH WINDS ARE LIKELY TO INCREASE TO BETWEEN 30 AND 40 MPH ACROSS SOUTHEAST KANSAS WITH GUSTS THAT MAY REACH 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400. && $$ ES
000 WWUS73 KICT 230104 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 804 PM CDT SUN MAR 22 2009 KSZ032-033-047>051-067-068-082-083-091-092-230215- /O.EXP.KICT.WI.Y.0010.000000T0000Z-090323T0100Z/ /O.CON.KICT.WI.Y.0011.090323T1300Z-090324T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 804 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. HOWEVER ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY. WINDS HAVE DIMINISHED OVER MOST OF THE AREA THIS EVENING. WINDS SUSTAINED BETWEEN 25 AND 35 MPH MAY LINGER IN THE HIGHER ELEVATIONS ACROSS CENTRAL KANSAS...ESPECIALLY ACROSS RUSSELL AND LINCOLN COUNTIES. SOUTH WINDS WILL INCREASE BY SUNRISE MONDAY...WITH SUSTAINED WINDS OF 30 TO 40 MPH...AND GUSTS AROUND 50 MPH DURING THE DAY. MINOR WIND DAMAGE IS POSSIBLE ON MONDAY FROM THE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70 AND HIGHWAY 400. && $$ KSZ052-053-069>072-093>096-098>100-230215- /O.CON.KICT.WI.Y.0011.090323T1300Z-090324T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 804 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CDT MONDAY. SOUTH WINDS ARE LIKELY TO INCREASE TO BETWEEN 30 AND 40 MPH ACROSS SOUTHEAST KANSAS WITH GUSTS THAT MAY REACH 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST WEST ORIENTED HIGHWAYS SUCH AS HIGHWAY 400. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:02 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 21, 12:02 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1202 PM CDT SAT MAR 21 2009 .UPDATE... THIS AFTERNOON: AREAL COVERAGE OF -SHRA CONTINUES TO DIMINISH OVER SE KS MUCH AS ANTICIPATED & HAVE REPAINTED POPS & WEATHER GRIDS TO REFLECT THE MOST RECENT TRENDS. ASSIGNED HIGHEST POPS (30%) TO SE KS WHERE BETTER ALIGNED WITH LWR-DECK SPEED CONVERGENT AXIS. HAVE DECREASED CLOUDINESS...ESPECIALLY OVER CNTRL & SC KS WHERE SAT IMAGERY HAS SHOWN PRONOUNCED CLEARING CONTINUING TO SPREAD OVER THESE AREAS. HAVE INCREASED MAXES OVER THESE SAME AREAS 3F. TONIGHT: HAVE SLIGHTLY REFINED POPS & WX GRIDS...ASSIGNING SLIGHTLY HIGHER CHANCES (20-25%) ALONG NE CORRIDOR OF KICT COUNTRY WHERE BETTER ALIGNED WITH LWR-DECK SPEED CONVERGENT AXIS THAT IS PROGGED TO EXTEND ACROSS NE KS. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CIGS & VSBYS ANTICIPATED FOR ALL 5 TERMINALS THROUGHOUT THE 18Z TAF CYCLE. POTENTIAL EXISTS FOR SCT STRATUS FRACTUS OVER THE REGION FROM 22/06Z-22/14Z AS LWR-DECK MOISTURE RETURN INCREASES. WITH MOST MODEL SOUNDINGS DEPICTING MINIMAL MOISTURE RETURN AT THIS LEVEL WILL ASSIGN SCT015 TO MOST TERMINALS DURING THIS PERIOD. CHANCES FOR SHRA/TSRA DEVELOPMENT APPEAR QUITE MINIMAL WITH THE SLIGHTLY HIGHER PROBABILITIES TARGETING KSLN WHERE CLOSER TO A SPEED CONVERGENT AXIS SETTING UP ACROSS NE KS LATE TONIGHT. WITH LIMITED COVERAGE BEING DEPICTED WILL LEAVE SUCH MENTION OUT OF THE TAFS. && .PREV DISCUSSION... /ISSUED 624 AM CDT SAT MAR 21 2009/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU PRECIPITATION WILL LIKELY CONTINUE FOR THE FIRST FEW HOURS OF THE TAF PERIOD...WITH SOME ISOLATED THUNDER POSSIBLE NEAR THE KCNU AIRPORT. WILL KEEP SOME CB MENTION WITH SHRA THERE FOR A FEW HOURS...OTHERWISE WILL KEEP THE REMAINING TAF SITES DRY FOR NOW. CONFIDENCE IS NOT HIGH ENOUGH IN LIKELIHOOD OR LOCATION OF THUNDERSTORM CHANCES LATER IN THE TAF PERIOD...SO WILL NOT MENTION AT THIS TIME. FORECAST SOUNDINGS LOOK FAVORABLE FOR SOME BR AT KRSL AND KSLN TOWARD THE END OF THE TAF PERIOD...BUT WILL NEED TO ASSESS AGAIN WITH LATER FORECASTS BEFORE PUTTING IT IN THE TAFS. SCHRECK PREV DISCUSSION... /ISSUED 313 AM CDT SAT MAR 21 2009/ DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL MONDAY...WINDS/FIRE DANGER BOTH SUN/MON. TODAY-SUNDAY: SCATTERED-NUMEROUS ELEVATED T-STORMS CONTINUE TO DEVELOP EARLY THIS AM ACROSS S-CNTRL/SERN KS. A 50 KT SWRLY LOW-LEVEL JET IS FEEDING MOISTURE TRANSPORT INTO THIS ACTIVITY AND THE CONVECTION SHOULD CONTINUE TO REDEVELOP INTO THE MORNING HOURS UNTIL THE JET WEAKENS TOWARD MIDDAY. WILL DROP POPS BACK TO SLIGHT CHANCE THIS PM. WEAK DISTURBANCE OVER THE SOUTHWEST WILL EJECT E-NEWD ACROSS THE AREA TONIGHT...BUT OVERALL FORCING AND MUCAPE PROGGED TO BE WEAKER THAN WHAT WE ARE PRESENTLY DEALING WITH. SO LOWERED POPS BACK TO 25%. INTENSE UPPER TROF WILL DIG INTO THE SOUTHWEST ON SUNDAY WITH A LEE SURFACE LOW FORMING OVER EASTERN COLORADO. THE PRESSURE GRADIENT WILL TIGHTEN MARKEDLY DURING THE DAY ACROSS KS AND WITH STEEP 1000-850 LAPSE RATES IN PLACE...A WIND ADVISORY WILL LIKELY BE REQUIRED FOR CENTRAL/SOUTH CENTRAL KS. THE STRONG WINDS WILL CONTRIBUTE TO POSSIBLE EXTREME FIRE DANGER WEST OF I-135 IN THE PM. WIND ADVISORY CONDITIONS COULD POTENTIALLY CONTINUE INTO THE NIGHTTIME HOURS ACROSS PORTIONS OF CNTRL/S-CNTRL KS SUN NIGHT GIVEN THE PERSISTENT VERY STRONG PRESSURE GRADIENT AND 60KT LOW- LEVEL JET. ISOLATED STORMS COULD FORM NEAR THE DRYLINE OVER THE HIGH PLAINS LATE SUN PM/EVE...MOVING NEWD SUN NIGHT INTO THE STRONG LOW-LEVEL JET. PLUS THE MID-UPPER LEVEL FLOW WILL BECOME INCREASINGLY DIFFLUENT. SO WILL KEEP A 35% CHANCE OF T-STORMS IN PLACE. MONDAY-WEDNESDAY: THE GFS AND ECMWF HAVE BECOME MORE SIMILAR ON TIMING THE STRONG UPPER TROF OUT OF THE SOUTHWEST ACROSS THE CENTRAL PLAINS MONDAY INTO TUESDAY. HIGHEST POPS AND SEVERE WEATHER POTENTIAL WILL OCCUR MONDAY INTO MONDAY NIGHT...AS THE STRONG UPPER TROF LIFTS OUT. MARGINAL INSTABILITY/STRONG SHEAR SETUP WILL BE IN PLACE. BOTH MODELS INDICATE SOME POSSIBILITY FOR A FEW DISCRETE SUPERCELLS MON PM AND AS THE COLD FRONT OVERTAKES THE DRYLINE MON EVE...ACTIVITY SHOULD RAPIDLY FORM INTO A QUASI-LINEAR CONVECTIVE SYSTEM WITH CONTINUED SEVERE POTENTIAL. MONDAY LOOKS TO BE ANOTHER VERY WINDY DAY...WITH EXTREME FIRE DANGER POTENTIAL IN CENTRAL/S-CNTRL KS. SLIGHTLY COOLER AIR WILL INFILTRATE THE REGION TUESDAY BEHIND THE FRONT AND WOULDNT BE OUT OF THE QUESTION TO SEE A FEW SPRINKLES IN CNTRL KS IF THERES SUFFICIENT MID-LEVEL MOISTURE WRAPPING AROUND THE UPPER LOW. SOME MODIFICATION IN TEMPS POSSIBLE WED AS THE LOW- LEVEL FLOW BACKS TO A SOUTHERLY DIRECTION. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 51 71 56 / 60 20 20 40 HUTCHINSON 70 52 72 56 / 50 20 20 40 NEWTON 69 51 70 56 / 60 20 20 40 ELDORADO 68 51 70 56 / 60 20 20 40 WINFIELD-KWLD 68 54 71 56 / 60 10 20 40 RUSSELL 71 50 73 55 / 20 20 20 50 GREAT BEND 71 52 72 55 / 30 20 20 50 SALINA 70 51 72 56 / 20 20 20 40 MCPHERSON 70 52 71 56 / 40 20 20 40 COFFEYVILLE 65 50 72 56 / 70 20 20 40 CHANUTE 63 50 71 55 / 60 20 20 40 IOLA 63 50 71 55 / 50 20 20 40 PARSONS-KPPF 64 49 72 55 / 70 20 20 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 21, 4:26 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 426 AM CDT SAT MAR 21 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 426 AM CDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO TONIGHT AREAWIDE. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND HIGH ACROSS SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG. FROM MONDAY INTO MONDAY NIGHT...THUNDERSTORMS WILL BE LIKELY AREAWIDE AS A STRONG STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. SOME OF THESE STORMS MAY BE SEVERE. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR THE LIKELIHOOD OF SEVERE WEATHER MONDAY AND MONDAY NIGHT. FOR SUNDAY AND MONDAY...STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED AREAWIDE. THE FIRE DANGER MAY BECOME EXTREME ALONG AND WEST OF THE INTERSTATE 135 CORRIDOR BOTH SUNDAY AND MONDAY. VERY HIGH FIRE DANGER WILL BE IN PLACE ELSEWHERE. ON TUESDAY AND WEDNESDAY...FIRE DANGER WILL RANGE FROM HIGH IN SOUTHEAST KANSAS TO VERY HIGH IN CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:03 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.